Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


esophageal candidiasis
Dec 10, 2001

Hi Doctor,this is the fifth time I write to THE BODY, so please answer me, please. I am 27 years old male;I had in june sex with an unknown person; in august (2 months later)I had an esophageal candidiasis (candida albicans), diagnosed by a gastroscopy, that showed also a red stria at the level of the cardia; I made the gastroscopy because I had pain while drinking or eating,pain on the right part of the back and the right arm, very strong; first I'd like to know if an esophageal candisiasis can appear after 2 months of a possible exposure. After I made an HIV test 3 months after the possible exposure (negative), and a PCR Dna always at 3 months, negative. After that I made blood test for possible problems of the immune system: igA 114 (between 70-400); CD4 in 46 (between 34-60) and CD4 1.05 (between 0,6-1,5) and a relation CD4/CD8 of 2,24; linphocytes B O.K. The doctor said, based on these exames that I hadn't to repeat the HIV test, and that the nature of my candisiasis couldn't be identified. Another doctor said to me that the pain I was suffering wasn't caused by candida, that is present naturally in the body, but caused by the red stria (esophageal reflux). I repeat HIV test at 147 days for the last time (negative). What do you think, I have to repeat the test? or what else? Please answer and thank you very much for your time, you do a great service.

Response from Dr. Feinberg

I agree with the doctor who told you he couldn't provide a good explanation for why you developed esophageal candidiasis. It does not seem to bwe related at all to HIV. If the striae reflect acid reflux, then you should have had ongoing discomfort even if you were treated for the candidiasis, and this discomfort should respond to antacids or medications that reduce the amount of stomach acid.


Previous
thrush
Next
Examination

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement